Obese, Hypertensive, Pre-Diabetic Man on 7 Medications Concerned About Risk of Injury in CrossFit

SHREVEPORT– After a friend reversed his Type-2 Diabetes through CrossFit, David French became interested in the program. The 32-year-old delivery driver suffers from a growing list of health concerns, and decided to give the fitness program a try. That is, until a google search revealed dozens of blog articles calling CrossFit’s safety into question.

“I found experts talking about CrossFit on reputable sites like Medium and Facebook,” French explained. “Most of them said CrossFit is only for elite athletes, and would give someone like me rhabdo within seconds.”

French noted that many of the expert opinions he discovered were offered by fitness professionals with various letters behind their names, something he said made their opinions seem more credible.

French also told the Overheard Press that his research lead him to the discovery that exercise is not nearly as important as eating a low-fat, reduced-calorie diet. “I’ve been doing that for years,” He explained.

The interview with French took hours, and was frequently interrupted by medication alarms ringing from the smartphone in his fanny pack. French was also clearly suffering from warm, red, painful sores on his feet and legs, hyperglycemic cognitive impairment, tachycardia, and shortness of breath.

“My doctor tells me that diabetes is just an inevitable part of growing older, and there isn’t much to do other than manage symptoms with medication.” French said between sips of Coca-Cola and labored breathing. “My real concern is being told I have to do one of those muscle up thingies. They look really dangerous. If I were to fall from up there, I’d likely never be able to walk again.”

French, who is almost unable to walk without assistance, believes he can get the benefits of a fitness program without the risk by continuing his regimen of pharmaceutical interventions.

“And when I’m feeling really motivated, I can play the Wii from a chair in my living room.”